Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Branched cyclic covers of simple knots


Author: Paul Strickland
Journal: Proc. Amer. Math. Soc. 90 (1984), 440-444
MSC: Primary 57Q45; Secondary 57M12
DOI: https://doi.org/10.1090/S0002-9939-1984-0728365-2
MathSciNet review: 728365
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Blanchfield pairing of simple $ \left( {2q - 1} \right)$-knots, $ q \geqslant 2$, is used to give an algebraic characterization of those knots which may arise as $ m$-fold branched cyclic covers of simple knots.


References [Enhancements On Off] (What's this?)

  • [B] R. C. Blanchfield, Intersection theory of manifolds with operators with applications to knot theory, Ann. of Math. (2) 65 (1957), 340-356. MR 0085512 (19:53a)
  • [K] C. Kearton, Blanchfield duality and simple knots, Trans. Amer. Math. Soc. 202 (1975), 141-160. MR 0358796 (50:11255)
  • [T] H. F. Trotter, On $ S$-equivalence of Seifert matrices, Invent. Math. 20 (1973), 173-207. MR 0645546 (58:31100)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q45, 57M12

Retrieve articles in all journals with MSC: 57Q45, 57M12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0728365-2
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society